Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Linear representations of certain compact semigroups


Authors: D. R. Brown and Michael Friedberg
Journal: Trans. Amer. Math. Soc. 160 (1971), 453-465
MSC: Primary 22.05
DOI: https://doi.org/10.1090/S0002-9947-1971-0281830-2
MathSciNet review: 0281830
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we initiate the study of representation theory of compact, not necessarily commutative, uniquely divisible semigroups. We show that a certain class of semigroups are all topologically isomorphic to real matrix semigroups. The proof utilizes a group embedding theorem and the standard results on homomorphisms of Lie groups into matrix groups.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 22.05

Retrieve articles in all journals with MSC: 22.05


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1971-0281830-2
Keywords: Divisible semigroup, linear representation
Article copyright: © Copyright 1971 American Mathematical Society

American Mathematical Society